Nifedipine (Adalat and Procardia) is a calcium channel blocking agent that has been allegedly linked to severe angina, heart attacks, hypotension, and congestive heart failure on rare occasions.
Nifedipine reduces the heart's workload and relax the blood vessels to allow more blood and oxygen to the heart. Adalat, Procardia and other calcium blockers are used to treat chest pain, high blood pressure/hypertension, brain hemorrhages, and Raynaud's phenomenon.
Other side effects of the prescription version and over-the-counter version of Nifedipine include dizziness, nausea, swelling, muscle cramps, and tremors.
Register your complaint against Adalat or Procardia
If you or a loved one suffered severe side effects while taking Adalat or Procardia, you may qualify for damages or remedies that might be awarded in a possible Adalat class action. Please fill in our form on the right to submit your complaint.
I went into premature labor in 1993 at 4 or 5 months. My doctor said there was an experimental drug that would stop the labor pains. He gave me a large shot of liquid Nifedipine to stop the labor pains. I went to full term with no know complications with the baby. My son was born with a host of alergy issues, and as he was growing up his behavior was inappropriate. He was diagnosed with ahhd and now schizoid affective and as a result will never lead an indendpendant life. He’s now 25.
I have a friend who also went into premature labor and was given the same medication. Her son now 21 has the same mental health problems.
I read Nifedine can cause mental health issues, but the article didn’t give any signs or symptoms that can verify our suspicions. Are there other women treated with Nifedipine having issues with their child’s development? Thank you.
Posted by Chet Carter
I immediately started swelling in legs, have dizzy spells, numbness in hands, chest pain, frequent fainting spells and Dr says i have heart failure and kidney failure, but severe swelling started when i started taking channel blockers.
Posted by Anita Mahoney
I started taking proceeds (Nifedipine) in 2015 following a heart attack. I immediately gained weight at an alarming rate. It's in my chart. I also suffered with angina which I thought was because of my heart attack and heart failure. I have stents in both my legs now. I went from wearing a size 8 to wearing a size 18. I suffer from depression and anxiety because of my weight gain. I started having problems with my legs all most immediately.. One night before thanksgiving ! Just snapped. I had to be rushed to the hospital. I told my cardiologist that That I refuse to continue to take procardia! She immediately took me off of it! I am very angry because they knew that the medicine was bad but insisted on me taking it! I
Posted by Sandra Rose/ Macer
I spoke to Simantha yesterday 11/16/17.My mother took Nifedipine for high blood pressure. She took this for 16 years. ON 10/9 she was in Med Star Southern Hospital. She receeived biopsied for her kidney and lungs. She was diagnosed with stage 4 kidney cancer. She had trouble breathing. She had to get oxygen. She died on 10/31/2017 in the hospital.
My mom was to get targeted drugs for cancer. My mom said that she should have got the meds one week ago. She died without getting any cancer drugs.
She wanted to live to see my daughter have a baby one day.,,I believe that the meds caused the kidney cancer. She took her meds in the hospital also 60 mg
Posted by diana amaguana
I took procardia n within days I gained 30 lbs.. I told doctor it caused swelling n my legs to weep. The doctor n my nurse yelled at me told me I had to take it due my condition. Well I gained more than 30 lbs n ended up back in hospital. They sent me icu. Well the nurses who took care of me looked it up n found where it was posted about my weeping n swelling n i shouldn't take procardia anymore. Even though a patient says they r allergic to medicine it's up to doctor to look it up especially if it happened in same hodpital
Posted by Marsha Montgomery
I am a patient who is addicted to Procardia, or the other name nifedipine. I suffer from side effects of both my legs now, where they experience neuropathy. Very painful and now I am on disability. I have recently diagnosed with Sjogren's syndrome which is an autoimmune disease. I read in a recent lab that this disease is conducive to taking these medicines for over 30 years now and now I have medically induced Lupus from taking these drugs.
Add Your Comment on This Issue
Request Legal Help
Please complete this form to request a review of your complaint by an attorney.